Indiana, 2005

Flood in Indiana, January 6, 2005

January 6, 2005 · NWS LMK · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jan 6, 3:20 AM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Jan 6, 3:20 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 AM EST THU JAN 6 2004

.SHORT TERM DISCUSSION (THURSDAY THROUGH SATURDAY NIGHT)...

COLD FRONT IS DETECTABLE IN RADAR IMAGERY...TRAMPING THROUGH
EAST-CENTRAL KY ATTM. RIGHT ALONG THE FRONT...LIFT IS STRONG ENOUGH
FOR A CONVECTIVE LINEAR LINE OF SHOWERS...HAVE NOT SEEN ANY
LIGHTNING TICS THIS FAR NORTH...HOWEVER INTO THE TN VALLEY...THIS
LINEAR LINE DOES HAVE A LITTLE STRONGER CONVECTIVE MODE TO IT.
WIDESPREAD MODERATE RAINS STILL ONGOING ACROSS MOST OF CENTRAL KY
AND ALL OF SOUTHERN IN...HOWEVER THE BACK EDGE OF MAIN RAIN SHIELD
IS WORKING THROUGH WESTERN KY ATTM. CURRENT TRENDS LOOK FAVORABLE
WITH RAIN ENDING AROUND DAYBREAK ACROSS THE NORTHWEST CWFA...THE
JASPER AREA...THEN CONTINUING EAST. LIGHT RAIN WILL LINGER INTO THE
AFTERNOON ACROSS THE EASTERN BLUEGRASS AREA.

WILL CONTINUE FLOOD WATCH UNTIL 7 AM EST...DO NOT THINK WE NEED TO
EXTEND IT AT THIS TIME. AREAL FLOOD WARNING IS IN EFFECT FOR MUCH OF
SOUTHERN IN...SET TO EXPIRE AT 430 AM EST. THIS ALSO LOOKS GOOD WITH
ONLY MINIMAL FLOODING REPORTS COMING IN AT THIS TIME...ALTHOUGH
EXPECT WE WILL GET SOME ADDITIONAL REPORTS AFTER DAYBREAK.

PARTIAL CLEARING ACROSS THE REGION TONIGHT...HOWEVER OVER-RIDING
PRECIP EVENT DEVELOPS QUICKLY ACROSS THE TN VALLEY FRIDAY MORNING
AND WILL SPREAD CLOUDINESS INTO THE CWFA ESPECIALLY AFTER DAYBREAK
FRIDAY. INFACT...TONIGHT'S LOW TEMPS WILL LIKELY BE HELD A LITTLE
MILDER AS CLOUDINESS DEVELOPS ACROSS THE FAR SOUTHERN CWFA.

WILL INCREASE POPS SUBSTANTIALLY FOR A GOOD PORTION OF THE
CWFA...MAINLY SOUTH OF A LINE FROM BOWLING GREEN TO SOUTH OF
LEXINGTON. IN THIS REGION POPS WILL BE RAISED TO CATEGORICAL FROM
LATE FRIDAY THROUGH FRIDAY NIGHT. RAINFALL WILL END EARLY SATURDAY
MORNING. NORTHWEST KENTUCKY AND ALL OF SOUTH CENTRAL INDIANA ARE
EXPECTED TO GET LITTLE OR NO RAINFALL FROM THIS SYSTEM...AND POPS
WILL REMAIN IN THE 20-30 RANGE FOR THAT AREA.

GOOD CONTINUITY IN MODELS AT THIS TIME AND QPF LOOKS TO BE AROUND AN
INCH OR A LITTLE MORE OVER THE SOUTHEASTERN CWFA. DO NOT THINK WE
WILL HAVE FLOOD PROBLEMS WITH THAT AMOUNT OF QPF AS FFG VALUES ARE
RUNNING 1.5 INCHES OR MORE FOR A 6HR PERIOD ACROSS OUR SOUTHERN
CWFA.

TEMPS TODAY SHOULD BE NEARLY STEADY THEN SLOWLY FALLING FROM WEST TO
EAST AS THE COLD FRONT SHIFTS FURTHER EAST OF THE OHIO VALLEY. FOR
THE SHORT TERM PERIOD FROM TONIGHT THROUGH SATURDAY...THE GFS AND
ETA MOS TEMPERATURES ARE IN DECENT AGREEMENT AND HAVE USED A BLEND.

.LONG TERM DISCUSSION (SUNDAY THROUGH THURSDAY NIGHT)...

ONLY CHANGE IN THE LONGER TERM PORTION OF THE FORECAST AT THIS TIME
WILL BE TO DECREASE CLOUDINESS FOR THE SATURDAY NGT TO SUNDAY NGT
TIMEFRAME...THEN TO INCREASE CLOUDS FOR MONDAY INTO TUESDAY AS THE
NEXT STORM SYSTEM APPROACHES. NO OTHER MAJOR CHANGES APPEAR
NECESSARY AT THIS TIME.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...NONE.

&&

JB
Hazardous weather outlook, Jan 6, 7:15 AM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 AM EST THU JAN 6 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-071000-
ADAIR-ALLEN-ANDERSON-BARREN-BOURBON-BOYLE-BRECKINRIDGE-BULLITT-
BUTLER-CASEY-CLARK-CLINTON-CRAWFORD-CUMBERLAND-DUBOIS-EDMONSON-
FAYETTE-FLOYD-FRANKLIN-GARRARD-GRAYSON-GREEN-HANCOCK-HARDIN-HARRISON-
HART-HENRY-JEFFERSON-JESSAMINE-LARUE-LINCOLN-LOGAN-MADISON-MARION-
MEADE-MERCER-METCALFE-MONROE-NELSON-NICHOLAS-OHIO-OLDHAM-ORANGE-
PERRY-RUSSELL-SCOTT-SHELBY-SIMPSON-SPENCER-TAYLOR-TRIMBLE-WARREN-
WASHINGTON-WOODFORD-
INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN...
WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE...
RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN...
FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA...
BARDSTOWN...NEW ALBANY...JASPER AND CORYDON
715 AM EST THU JAN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD RAIN IS EXPECTED TO COME TO AN END FROM WEST TO EAST
ACROSS THE OUTLOOK AREA THIS MORNING. HOWEVER, RUNOFF AND SOME
FLOODING FROM LAST NIGHTS RAINS WILL CONTINUE, ESPECIALLY ACROSS
SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY. PLEASE SEE RIVER AND
HYDROLOGIC PRODUCTS ISSUED BY NWS LOUISVILLE FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO REPORT
FLOODING PROBLEMS TO NWS LOUISVILLE.

XXV

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Washington

When
January 6, 7:35 AM EST to 6:30 PM EST
Where
Washington forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
38.800, -85.467

The Blue River at Fredericksburg crested at 21.00 feet around 130 PM EST on January 6. Flood stage at Fredericksburg is 20 feet. Minor flooding occurs at this level. Water begins to enter basements near the river edge.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2005Every state in 2005This day in weather historyWarnings in Indiana, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5434143.